MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52273
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, an advance 35 lp low profile balloon catheter ruptured.The balloon was inflated once with an unknown inflation device prior to rupture.The patient's vessels were "normal" and lacked calcification.The device was removed and replaced to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 31jul2020.The procedure was a lower extremity angio with intervention.An unspecified flexor sheath was used during the procedure.The balloon was inflated to eight atmospheres, using a 50/50 ratio of visipaque contrast, within a 90 to 100% occluded lesion located in the femoral artery.Angulation and tortuosity were not noted.Blood was noted in the inflation device after the rupture occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a lower extremity angio with intervention, an advance 35 lp low profile balloon catheter ruptured.The balloon was inflated once with an unknown inflation device prior to rupture.The patient's vessels were "normal" and lacked calcification.An unspecified flexor sheath was used during the procedure.The balloon was inflated to eight atmospheres, using a 50/50 ratio of visipaque contrast, within a 90 to 100% occluded lesion located in the femoral artery.Angulation and tortuosity were not noted.Blood was noted in the inflation device after the rupture occurred.The device was removed and replaced to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications was conducted during the investigation.A device failure analysis could not be performed due to the device not being returned.Photos of the complaint device were not provided.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.There is no evidence to suggest that the device was manufactured out of specification.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu warns the user against exceeding the rated burst pressure.The ifu states: ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be determined.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10119435
Report Number1820334-2020-01066
Device Sequence Number1847646
Product Code DQY
UDI-Device Identifier10827002522739
UDI-Public(01)10827002522739(17)220102(10)9415283
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberG52273
Device Catalogue NumberPTA5-35-135-7-6.0
Device Lot Number9415283
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/27/2020
Supplement Date Received by Manufacturer07/31/2020
08/10/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/31/2020
08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1